- Research Article
- Open Access
Random Periodic Point and Fixed Point Results for Random Monotone Mappings in Ordered Polish Spaces
© Xing-Hua Zhu and Jian-Zhong Xiao. 2010
Received: 5 November 2010
Accepted: 24 December 2010
Published: 30 December 2010
The measurability of order continuous random mappings in ordered Polish spaces is studied. Using order continuity, some random fixed point theorems and random periodic point theorems for increasing, decreasing, and mixed monotone random mappings are presented.
1. Introduction and Preliminaries
The study of random fixed points forms a central topic in probabilistic functional analysis. It was initiated by Špaček , Hanš , and Wang . Some random fixed point theorems play an important role in the theory of random differential and random integral equations (see Bharucha-Reid [4, 5]). Since the recent 30 years, many interesting random fixed point theorems and applications have been developed, for example, see Beg and Shahzad [6, 7], Beg and Abbas , Chang , Ding , Fierro et al. , Itoh , Li and Duan , O'Regan et al. , Xiao and Tao , Xu , and Zhu and Xu .
In 1976, Caristi  introduced a partial ordering in metric spaces by a function and proved the famous Caristi fixed point theorem, which is one of the most important results in nonlinear analysis. From then on, there appeared many papers concerning fixed point theory and abstract monotone iterative technique in ordered metric spaces or ordered Banach spaces. In particular, some useful fixed point theorems for monotone mappings were proved by Zhang , Guo and Lakshmikantham , and Bhaskar and Lakshmikantham  under some weak assumptions.
In this paper, motivated by ideas in [18–21], we study random version of fixed point theorems for increasing, decreasing, and mixed monotone random mappings in ordered Polish spaces. In Section 2, we introduce order continuous random mapping and discuss its measurability. A well-known result is generalized (see Remark 2.4). In Sections 3–5, we present some existence results of random periodic point and fixed point for increasing, decreasing and, mixed monotone random mappings, respectively.
We begin with some definitions that are essential for this work. Let be a metric space and be a Borel algebra of , where is a metric function on . If is separable and complete, then is called a Polish space. We denote by a complete probability measure space (briefly, a measure space), where is a measurable space, is a sigma algebra of subsets of , and is a probability measure. The notation "a.e." stands for "almost every."
We denote by the set of all random fixed points of a random mapping . If is a positive integer and , then is a random -periodic points of a random mapping . By we denote the th iterate of , where , is defined by .
Lemma 1.4 (cf. ).
Lemma 1.5 (see ).
is a partial ordering.
By Lemma 1.5, if is the partial ordering induced by , then implies . If is a Polish space and is the partial ordering induced by , then is called an ordered Polish space. If and , then is called an order interval in .
Definition 1.6 (cf. ).
2. Measurability of Order Continuous Random Mappings
Now we prove the following theorem which plays an important role in the sequel.
Theorem 2.3 is a generalization of Lemma 1.2.
3. Random Periodic Points and Fixed Points for Increasing Random Mappings
Let be an ordered Polish space, where is continuous. Let be an order continuous and increasing random mapping with and for a.e., where is a positive integer. Then there exist a minimum random -periodic point and a maximum random -periodic point in such that a.e., for all .
Let be an ordered Polish space, where is continuous. Let be an order continuous and increasing random mapping with and for a.e.. Then there exist a minimum random fixed point and a maximum random fixed point in such that a.e., for all .
Let be an ordered Polish space, where is continuous. Let be a increasing random mapping with and for a.e., where is a positive integer. If is an order contraction mapping, then there exists a unique random fixed point in .
4. Random Periodic Points and Fixed Points for Decreasing Random Mappings
5. Coupled Random Periodic Point and Fixed Point Theorems
Let be an ordered Polish space, where is continuous. Let be an order continuous and mixed monotone random mapping with and for a.e., where is a positive integer. Then there exists a coupled random -periodic point such that , , and a.e. If is a coupled random -periodic point such that a.e., then a.e.
Let be an ordered Polish space, where is continuous. Let be an order continuous and mixed monotone random mapping with and for a.e. Then there exists a coupled random fixed point such that , and a.e. If is also a coupled random fixed point such that a.e., then a.e.
Let be an ordered Polish space, where is continuous and is bounded. Let be an order continuous and mixed monotone random mapping with and for a.e., where . Then there exists a coupled random fixed point such that , , and a.e. If is also a coupled random fixed point such that a.e., then a.e.
The authors are grateful to the referees for their suggestions to improve the legibility of the paper. This work is supported by the Natural Science Foundation of the Jiangsu Higher Education Institutions (Grant no. 10KJB110006) and by the Natural Science Foundation of Nanjing University of Information Science and Technology of China (20080286).
- Špaček A: Zufällige Gleichungen. Czechoslovak Mathematical Journal 1955, 5: 462–466.MathSciNetMATHGoogle Scholar
- Hanš O: Random fixed point theorems. In Transactions of the 1st Prague Conference on Information Theory, Statistical Decision Functions, Random Processes. Publishing House of the Czechoslovak Academy of Sciences, Prague, Czech Republic; 1957:105–125.Google Scholar
- Wang ZK: An introduction to random functional analysis. Advances in Mathematics 1962,5(1):45–71.Google Scholar
- Bharucha-Reid AT: Random Integral Equations. Academic Press, New York, NY, USA; 1972:xiii+267. Mathematics in Science and Engineering, Vol. 9MATHGoogle Scholar
- Bharucha-Reid AT: Fixed point theorems in probabilistic analysis. Bulletin of the American Mathematical Society 1976,82(5):641–657. 10.1090/S0002-9904-1976-14091-8MathSciNetView ArticleMATHGoogle Scholar
- Beg I, Shahzad N: Random fixed points of random multivalued operators on Polish spaces. Nonlinear Analysis: Theory, Methods & Applications 1993,20(7):835–847. 10.1016/0362-546X(93)90072-ZMathSciNetView ArticleMATHGoogle Scholar
- Beg I, Shahzad N: On random approximation and coincidence point theorems for multivalued operators. Nonlinear Analysis: Theory, Methods & Applications 1996,26(6):1035–1041. 10.1016/0362-546X(94)00286-QMathSciNetView ArticleMATHGoogle Scholar
- Beg I, Abbas M: Random fixed point theorems for Caristi type random operators. Journal of Applied Mathematics & Computing 2007,25(1–2):425–434. 10.1007/BF02832367MathSciNetView ArticleMATHGoogle Scholar
- Chang S-S: Some random fixed point theorems for continuous random operators. Pacific Journal of Mathematics 1983,105(1):21–31.MathSciNetView ArticleMATHGoogle Scholar
- Ding XP: Solutions for a system of random operator equations and some applications. Scientia Sinica. Series A 1987,30(8):785–795.MathSciNetMATHGoogle Scholar
- Fierro R, Martínez C, Morales CH: Fixed point theorems for random lower semi-continuous mappings. Fixed Point Theory and Applications 2009, 2009:-7.Google Scholar
- Itoh S: A random fixed point theorem for a multivalued contraction mapping. Pacific Journal of Mathematics 1977,68(1):85–90.MathSciNetView ArticleMATHGoogle Scholar
- Li G, Duan H: On random fixed point theorems of random monotone operators. Applied Mathematics Letters 2005,18(9):1019–1026. 10.1016/j.aml.2004.10.006MathSciNetView ArticleMATHGoogle Scholar
- O'Regan D, Shahzad N, Agarwal RP: Random fixed point theory in spaces with two metrics. Journal of Applied Mathematics and Stochastic Analysis 2003,16(2):171–176. 10.1155/S1048953303000121MathSciNetView ArticleMATHGoogle Scholar
- Xiao JZ, Tao Y: Property of surjection for monotonic random operator and its application. Acta Mathematica Sinica (Chinese series) 2008,51(2):391–400.MathSciNetView ArticleMATHGoogle Scholar
- Xu H-K: Random fixed point theorems for nonlinear uniformly Lipschitzian mappings. Nonlinear Analysis: Theory, Methods & Applications 1996,26(7):1301–1311. 10.1016/0362-546X(95)00013-LMathSciNetView ArticleMATHGoogle Scholar
- Zhu C-x, Xu Z-b: Random ambiguous point of random -set-contractive operator. Journal of Mathematical Analysis and Applications 2007,328(1):2–6. 10.1016/j.jmaa.2006.04.044MathSciNetView ArticleMATHGoogle Scholar
- Caristi J: Fixed point theorems for mappings satisfying inwardness conditions. Transactions of the American Mathematical Society 1976, 215: 241–251.MathSciNetView ArticleMATHGoogle Scholar
- Zhang X: Fixed point theorems of monotone mappings and coupled fixed point theorems of mixed monotone mappings in ordered metric spaces. Acta Mathematica Sinica. Chinese Series 2001,44(4):641–646.MathSciNetMATHGoogle Scholar
- Guo DJ, Lakshmikantham V: Coupled fixed points of nonlinear operators with applications. Nonlinear Analysis: Theory, Methods & Applications 1987,11(5):623–632. 10.1016/0362-546X(87)90077-0MathSciNetView ArticleMATHGoogle Scholar
- Bhaskar TG, Lakshmikantham V: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Analysis: Theory, Methods & Applications 2006,65(7):1379–1393. 10.1016/j.na.2005.10.017MathSciNetView ArticleMATHGoogle Scholar
- Kannan R, Salehi H: Random nonlinear equations and monotonic nonlinearities. Journal of Mathematical Analysis and Applications 1977,57(1):234–256. 10.1016/0022-247X(77)90296-7MathSciNetView ArticleMATHGoogle Scholar
- Aubin J-P, Frankowska H: Set-Valued Analysis, Systems & Control: Foundations & Applications. Volume 2. Birkhäuser, Boston, Mass, USA; 1990:xx+461.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.